MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN046485
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
When physician was threading the catheter it kinked.He thinks that might be why the epidural block did not work well.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter, stylet, and epidural needle with no relevant findings.The customer reported the catheter kinked when threading.The customer returned an epidural catheter with stylet and lidstock (reference attached files inp1900092145).The returned sample was visually examined with and without magnification.Visual examination of the returned catheter revealed the catheter appears used.Biological material can be seen between the inner coils.Visual examination of the returned stylet revealed the stylet appears to be bent at approximately 30mm (ruler: ref-003192) from the distal end.No other defects or anomalies were observed.A dimensional inspection was performed on the returned epidural.The outer diameter (od) of the returned catheter measured 1.04mm (caliper: ref-003210) which is within the specification of a maximum of 1.115mm per graphic kz-05400-030; rev 5.A functional test was performed by attempting to thread and remove the returned stylet from the returned catheter.The returned stylet could be fully threaded and removed from the returned catheter, but with some resistance based on the bend in the returned stylet.The same test was performed with a lab inventory stylet and the returned catheter with no issues.A functional test was also performed by attempting to thread the returned catheter through a lab inventory epidural needle.The catheter was threaded at the distal end and would thread through the epidural needle with no resistance met.A drag test was performed per pip-013; rev 5 using the returned catheter, a lab inventory needle, and a weight (ref-002579).The returned catheter could thread through the lab inventory needle with no resistance met.The returned catheter passed the drag test.Specifications per graphic kz-05400-030; rev 5 were reviewed as a part of this complaint investigation.A design history review was performed for part kz-05400-030 and s-05501-002 as a part of this complaint investigation.There have been no material changes for these parts during the last two years that could have led to this complaint.A corrective action is not required at this time as the root cause for this complaint investigation could not be determined based upon the information provided and the condition of the sample received.The reported complaint of the catheter kinked when threading was confirmed based on the sample received.Visual examination of the r eturned stylet revealed the stylet was bent near the distal end.Functional testing performed on the returned sample revealed the stylet could be removed and fully inserted into the catheter, but with some resistance based on the bent stylet.Similar testing performed with a lab inventory stylet and the returned catheter indicated no issues inserting or removing from the catheter.The returned catheter passed a functional drag test, and the returned catheter od was found to be within specification.A device history record review was performed on the epidural catheter, stylet and epidural needle with no relevant findings.It is unknown how the catheter/stylet was handled prior to and during use.The investigation found no evidence to suggest a manufacturing related cause.Therefore, the potential cause of this complaint could not be determined.No further action is required at this time.

Brand Name
EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14116123
Report Number1036844-2022-00026
Device Sequence Number4335056
Product Code BSO
UDI-Device Identifier50801902012055
UDI-Public50801902012055
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberIPN046485
Device Catalogue NumberMM-05501
Device Lot Number23F21L0186
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown